Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 277, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 4, 2016, 7:44 PM MDT for 4 counties in Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2016, 7:44 PM MDT (01:44 UTC)
- Expired
- Sep 4, 2016, 8:03 PM MDT
- In force
- 19 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 152 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3373 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833
WUUS55 KPUB 050144
SVRPUB
COC009-011-071-099-050230-
/O.NEW.KPUB.SV.W.0277.160905T0144Z-160905T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
744 PM MDT SUN SEP 4 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PROWERS COUNTY IN SOUTHEASTERN COLORADO...
NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...
SOUTHEASTERN BENT COUNTY IN SOUTHEASTERN COLORADO...
NORTHWESTERN BACA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 830 PM MDT
* AT 743 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 21 MILES
NORTHWEST OF PRITCHETT...OR 30 MILES NORTHWEST OF
SPRINGFIELD...MOVING NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN PROWERS...NORTHEASTERN LAS ANIMAS...SOUTHEASTERN BENT
AND NORTHWESTERN BACA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3779 10231 3752 10313 3763 10323 3805 10250
TIME...MOT...LOC 0143Z 236DEG 33KT 3761 10311
HAIL...1.00IN
WIND...70MPH
$$
HODANISH2 follow-up statements
094
WWUS55 KPUB 050157
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
757 PM MDT SUN SEP 4 2016
COC009-071-050206-
/O.CAN.KPUB.SV.W.0277.000000T0000Z-160905T0230Z/
LAS ANIMAS CO-BACA CO-
757 PM MDT SUN SEP 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAS ANIMAS AND
NORTHWESTERN BACA COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3779 10231 3765 10282 3765 10310 3805 10250
TIME...MOT...LOC 0156Z 236DEG 33KT 3768 10298
$$
COC011-099-050230-
/O.CON.KPUB.SV.W.0277.000000T0000Z-160905T0230Z/
PROWERS CO-BENT CO-
757 PM MDT SUN SEP 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHWESTERN PROWERS AND SOUTHEASTERN BENT COUNTIES...
AT 756 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 21 MILES WEST OF
TWO BUTTES RESERVOIR...OR 27 MILES NORTHWEST OF SPRINGFIELD...MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN PROWERS AND SOUTHEASTERN BENT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3779 10231 3765 10282 3765 10310 3805 10250
TIME...MOT...LOC 0156Z 236DEG 33KT 3768 10298
HAIL...0.75IN
WIND...60MPH
$$
HODANISH782
WWUS55 KPUB 050203
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
803 PM MDT SUN SEP 4 2016
COC011-099-050213-
/O.CAN.KPUB.SV.W.0277.000000T0000Z-160905T0230Z/
PROWERS CO-BENT CO-
803 PM MDT SUN SEP 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PROWERS AND
SOUTHEASTERN BENT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3779 10231 3765 10282 3765 10310 3805 10250
TIME...MOT...LOC 0202Z 236DEG 33KT 3772 10291
$$
HODANISHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:00 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 4, 3:00 PM MDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 300 PM MDT SUN SEP 4 2016 .SHORT TERM...(This evening through Monday) Issued at 222 PM MDT Sun Sep 4 2016 Some isolated showers and thunderstorms will continue to be possible into the early evening hours, with strong wind gusts being the main threat. Otherwise satellite images show drier air working into the area and chances for showers and storms should mostly end by midevening. Gusty south to southwest winds will continue into the evening hours, but will gradually decrease. Mon should be dry most of the day, however the forecast models are still showing pcpn developing in the late afternoon hours acrs the southeast corner of CO and ovr the far southern CO mountain areas. With sfc dew points expected to be around 60 degrees ovr the sern corner of CO Mon afternoon, the NAM shows 2000+ j/kg of CAPE in that area. 0-6km bulk shear is only marginal though, with around 25- 30kts. Breezy south to southwest winds will develop again acrs most of the forecast area. .LONG TERM...(Monday night through Sunday) Issued at 222 PM MDT Sun Sep 4 2016 ...Warm and dry week ahead... Main concerns in the extended will come early in the period. Moderate shear and instability over the Eastern Plains will lead to chances for a few svr storms both Mon Eve and Tue afternoon and eve. Chances will be greatest near the KS border both days. Large hail up to golf ball size and wind gusts to 70 mph will be the main threats. Storms on Tue will be a little more widespread given better upper forcing...but shear does not look as great Tue afternoon. Highs both days over the Plains will likely be in the lower 90s as SW flow aloft increases ahead of an approaching trough. From Wed onward, flow aloft transitions to more of a zonal pattern as a series of low amplitude trough move through the N Rockies. This will result in near zero POPs over much of the area Wed-Thu. A weak upper low to our south may bring some modest moisture into extreme southern portions of our area Thu...but POPs look rather low overall. Temps will remain near 90 over the Plains and in the 70s for the high valleys. The next chance of any widespread precip does not look to come until next weekend or early the following week, as a short wave moves in from the NW...but even that looks a bit iffy at this point. Looks like the first half of Sept will be quite warm and dry. Rose && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 222 PM MDT Sun Sep 4 2016 VFR conditions are expected at the terminal forecast sites for the next 24 hours. Breezy south to southwest wind will continue into the evening hours and will gradually decrease by late evening. However, the breezy south to southwest winds will return on Monday by either late morning or early afternoon, with gusts of 25-30 mph at the terminal forecast sites. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...28 LONG TERM...ROSE AVIATION...28
Hazardous weather outlook, Sep 4, 11:46 AM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT SUN SEP 4 2016 COZ058>089-093>099-051800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1146 AM MDT SUN SEP 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEATHER DISTURBANCE WILL CONTINUE MOVING ACROSS THE AREA TODAY...PRODUCING ISOLATED THUNDERSTORMS ACROSS THE MOUNTAINS AND TO SOME LOCATIONS ACROSS THE SOUTHEAST PLAINS. THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE LIGHTNING...AND LOCAL WIND GUSTS UP TO 50 MPH. HOWEVER...ONE OR TWO STORMS COULD BECOME STRONG NEAR THE KANSAS BORDER THIS AFTERNOON WITH HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO NEAR 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED ON MONDAY AND TUESDAY. THE STORMS WILL BE MOST NUMEROUS OVER THE SOUTHERN MOUNTAINS. ON THE EASTERN PLAINS...ONE OR TWO STORMS COULD BECOME STRONG WITH THE MAIN THREATS BEING HAIL AND GUSTY WINDS. STARTING WEDNESDAY...DRIER AIR MOVES INTO THE REGION WITH ONLY ISOLATED STORMS POSSIBLE OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEAST PLAINS. 28/28
In the hours before
Special weather statement, Sep 4, 2:37 PM MDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT SUN SEP 4 2016 COZ096-098-042115- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- 237 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 315 PM MDT... AT 237 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARTMAN...OR 11 MILES NORTHWEST OF COOLIDGE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOLLY AND HARTMAN. LAT...LON 3803 10213 3814 10230 3844 10205 3810 10204 TIME...MOT...LOC 2037Z 219DEG 34KT 3815 10216 28
Special weather statement, Sep 4, 5:18 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 518 PM MDT SUN SEP 4 2016 COZ096>098-042345- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 518 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS... SOUTHEASTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 545 PM MDT... AT 518 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF JOHN MARTIN RESERVOIR...OR 21 MILES WEST OF LAMAR... MOVING NORTHEAST AT 45 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAMAR...WILEY...MCCLAVE...QUEENS RESERVOIR... JOHN MARTIN RESERVOIR AND CADDOA. LAT...LON 3790 10293 3799 10310 3834 10263 3812 10236 TIME...MOT...LOC 2318Z 231DEG 40KT 3798 10299 HODANISH
Special weather statement, Sep 4, 5:49 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 549 PM MDT SUN SEP 4 2016 COZ096-098-050015- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- 549 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 615 PM MDT... AT 548 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILEY...OR NEAR LAMAR...MOVING NORTHEAST AT 45 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES. LAT...LON 3809 10266 3819 10272 3845 10231 3830 10215 TIME...MOT...LOC 2348Z 236DEG 41KT 3817 10263 HODANISH
Local storm report, Sep 4, 6:13 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
613 PM MDT SUN SEP 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG WILEY 38.16N 102.72W
09/04/2016 PROWERS CO LAW ENFORCEMENT
POWER POLE DOWN ALONG WITH 3 FEET DIAMETER
TREE DOWN IN WILEY.
&&
SJHSpecial weather statement, Sep 4, 6:41 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 641 PM MDT SUN SEP 4 2016 COZ096-098-050100- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- 641 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 700 PM MDT... AT 641 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF TOWNER...OR 19 MILES NORTH OF COOLIDGE...MOVING NORTHEAST AT 55 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES. LAT...LON 3819 10210 3834 10223 3845 10205 3822 10204 TIME...MOT...LOC 0041Z 236DEG 49KT 3832 10209 HODANISH
Special weather statement, Sep 4, 6:53 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 653 PM MDT SUN SEP 4 2016 COZ094-097-099-050130- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 653 PM MDT SUN SEP 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS...SOUTH CENTRAL BENT AND NORTHWESTERN BACA COUNTIES UNTIL 730 PM MDT... AT 653 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTHWEST OF KIM...OR 34 MILES SOUTH OF NORTH LA JUNTA...MOVING NORTHEAST AT 55 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS ANIMAS...SOUTH CENTRAL BENT AND NORTHWESTERN BACA COUNTIES. LAT...LON 3729 10361 3750 10357 3782 10311 3761 10292 TIME...MOT...LOC 0053Z 236DEG 48KT 3748 10347 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:53 PM MDT | Special Weather Statement | PUB | Bent | 37 min |
| Sep 4, 7:10 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 35 min |
| Sep 5, 5:36 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
| Sep 5, 5:47 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.